Venous Valves pp 165-173 | Cite as

Lesions Caused by Contrast Medium

  • Rainer Gottlob
  • Robert May


If injecting conventional contrast media into varicose superficial veins, one may often notice that as soon after as the very next day the vein will show all symptoms of phlebitis (May and Mignon, 1978). In varicose veins this is of minor consequence and occasionally even saves the trouble of sclerosing therapy. We suspect, however, that similar effects might occur as a consequence of filling deep leg veins by contrast medium. In particular, the region of the valvular sinus is endangered.


Contrast Medium Osmotic Pressure Varicose Vein Venous Valve Valvular Apparatus 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag/Wein 1986

Authors and Affiliations

  • Rainer Gottlob
    • 1
    • 2
  • Robert May
    • 3
  1. 1.First Surgical University Clinic of ViennaAustria
  2. 2.WienAustria
  3. 3.InnsbruckAustria

Personalised recommendations